Mother dies after doctor overdose of misoprostol

A lawyer died after she was given a dose of a labour inducing drug 16 times the level stated in national guidelines, an inquest heard.Suzanne Ballantyne, 47, a partner at Capsticks Solicitors, was being treated at St George’s Hospital in London, after her unborn child died in the womb 39 weeks into her pregnancy.

Doctors gave her an 800-microgramme dose of misoprostol, as recommended by the Trust’s in-house protocol, in an attempt to induce labour and retrieve the foetus. However, the drug is known to put patients at increased risk of tears to the uterus.Guidelines from the Royal College of Obstetricians and Gynecologists – published just four days before Mrs Ballantyne’s death last November – recommend doses of no higher than 50mcg.

Read more…

Advertisements

One response to “Mother dies after doctor overdose of misoprostol

  1. medication error, wrong dosage …
    a human error,
    Misoprstil has worked miracles ,safely, when given correctly to induce labor .
    There are medications to counteract tachysystole if patients are being monitored correctly also!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s